Hair loss after surgery?

Hey ladies. I have been driving myself insane as I have been losing hair a lot over the past few weeks and I've been finding all different reasons it could be. Then I noticed 2 weeks ago when it started was August 20th, which is exactly 3 months after May 20th which was when I had my laproscopic surgery.

So I'm definitely thinking this is the culprit? Has anyone else been through this? I'm visiting my GP tomorrow anyway to check but I feel a littl relieved knowing that it's 'normal'.

Thanks, I hope you're all doing well! Xx

4 Replies

oldestnewest
  • Hi nicococacola

    I had a similar issue myself - I found that for a while after my operations my hair became very weak, brittle and limp. I would get clumps falling out easily if I brushed or played with my hair. I was told this was down to the mixture of drugs that I had been taking and the anaesthetics that I had had for the operations.

    I can totally understand where you are coming from as this can be very distressing..

    I have since started using a natural shampoo and hair treatments (they don't contain any nasty chemicals that damage the hair) and they have REALLY helped. My hair is a lot thicker and more healthier now. I would massively recommend it (they have a 45 day money back guarantee as well which I thought was great).

    You have to be a preferred client or a consultant to order them as it is all done online - arbonneinternational.co.uk/...

    ID number you will need is 441198338

    Hope this helps! xx Let me know if you need any more information xx

  • Hi I too lose a lot of hair and it is thinning, luckily I had a lot to begin with! My hair dresser thinks it is a hormonal problem but I would second the use of natural shampoos, faith in nature is a lovely brand xx

  • One of the side effects of GnRH hormone treatments is hair loss - and it can be quite significant on that type of chemo -but not necessarily allover hair loss like with some chemo.

    So believe me loads of ladies on this forum have suffered hair loss, though most will be drug induced.

    I reckon mine thinned out losing about a 3rd from my head -lost a load of the body hair and all pubic hair and under arm hair, but after stopping the drug and switching to having mirena, it grew back with vengeance.

    I am forever trimming eyebrows and shaving and I have lonesomes (single thick hairs) sprouting in the most unusual places. I'm now plucking the beastly lonesomes every day to keep looking like normal me !

    I did lose an ovary in surgery too - so whether the missing ovary or the mirena are responsible for the sudden change in hair growth I cannot say, but it is certainly hormonal.

    The hair loss on the zoladex was definitely hormonal - or lack of hormones that caused that.

    There are other factors than can cause hair loss - stress is certainly one of them.

    If you are on any meds at all - check the side effects on the patient advice leaflets for any mentions of hair loss. It could be easy to solve with a change of meds.

    If you are not on any medication then you could have hormone levels checked by your GP to see if there is any hint of problem there. Thyroid conditions and Diabetes both come with hair thinning and loss and would be easy to detect with tests done by your GP, and both conditions have some degree of hormone treatments which may halt the problem

    There are so many possible causes you may never find the culprit, but there are medical conditions and imbalances that should be checked for through your GP.

    I had long hair and it was thick - so the thinning and loss wasn't too noticeable to others in the street, but my goodness the house and car were awash with my hair strands stuck on furnishings, carpets, car seats, bathroom sinks, floors, plugholes. One brush with the hair brush and it would need completely detangling of my debris. It just seemed to get everywhere.

    I could run my fingers through my hair and pickup enough loose strands for a wig. Kept jamming up the hoover too.

    As it was the least of my worries on zoladex because i was having such a grim time with all the other side effects, it didn't make much impact on me at the time, certainly not to cause any undue worry, it was more annoying clearing it up than anything. But when it flipped the other way and began growing haywire - that really bugs me still.

    I preferred the hair loss to the hair over growing situation I now have. But that's just my preference.

    hope you can manage to get it under control soon. Best of Luck.

  • My hair has been thinning off and on for a while now and it's so distressing. The main culprit I've been told is down to ovarian cysts as these can affect your hormone levels. I've also found it much worse since I've had the Mirena inserted and noticed that hair loss is a side effect. I've also started a progesterone mini pill and have been warned that this could worsen it further x

You may also like...